Alert archive / Nebraska / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 91, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Aug 4, 2002, 9:33 PM MDT for Dundy County, Nebraska. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2002, 9:33 PM MDT (03:33 UTC)
- Expired
- Aug 4, 2002, 10:30 PM MDT
- In force
- 57 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Dundy County, NE
The radar
The Goodland radar (KGLD), 90 km from the middle of the area, began a volume at 03:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 3.6 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 187 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1666 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
789 WUUS53 KGLD 050333 SVRGLD NEC057-050430- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 933 PM MDT SUN AUG 4 2002 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DUNDY COUNTY IN SOUTHWEST NEBRASKA * UNTIL 1030 PM MDT * AT 933 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CENTRAL DUNDY COUNTY...OR ABOUT 13 MILES NORTHWEST OF BENKELMAN...MOVING NORTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... AFFECTING RESIDENTS AND MOTORISTS IN THE WARNED AREA. STRONG AND DAMAGING WINDS OF 75 MPH OR MORE CAN BE EXPECTED WITH THIS STORM. A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN OBSERVED OR DETECTED BY RADAR. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4009 10189 4004 10141 4033 10136 4032 10193 RUBIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 8:25 PM MDT, 1 hour 8 minutes earlier.
Area forecast discussion, Aug 4, 8:25 PM MDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 825 PM MDT SUN AUG 4 2002 SLOW MOVING CLUSTER OF STORMS OVER EASTERN COLORADO WILL CONTINUE LIFTING SLOWLY ACROSS EXTREME NORTHWEST PART OF CWA. HEAVIEST RAINFALL WILL BE ACROSS YUMA COUNTY COLORADO WHERE LOCAL AMOUNTS OF 1-3 INCHES SEEM LIKELY. WILL RAISE PRECIP CHANCES IN THE NW TO 90 PERCENT UNTIL MIDNIGHT. STORMS ARE EXPECTED TO CONTINUE ACROSS THE NORTHWEST HALF OF CWA FOR ANOTHER COUPLE HOURS...THEN SUBSIDE AND/OR ADVECT OUT OF THE AREA. WILL UPDATE ZONES HIGHLIGHTING THIS EVENING WITH HEAVY RAIN AND INCREASED POPS ACROSS THE WEST AND NORTH...THEN GO WITH MUCH REDUCED PRECIP CHANCES AFTER MIDNIGHT...DROPPING POPS INTO THE 20-40 RANGE. THIS WILL REQUIRE ONE MORE UPDATE AROUND MIDNIGHT TO REMOVE TEMPORAL WORDING. NO OTHER BIG CHANGES PLANNED AT THE MOMENT OTHER THAN TO ADJUST/CORRECT SOME CLOUD WORDING IN A FEW ZONES IN THE EXTENDED PERIODS. .GLD...NONE. DLF
Nearby
Severe Thunderstorm Warnings in Nebraska, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.